Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 5, NWS San Angelo, TX

July 8, 2015Brown County, San Saba County, Texas

NWS San Angelo, TX issued this river flood warning at Jul 8, 2015, 9:17 AM CDT for Brown County, San Saba County, Texas. It took effect at Jul 8, 2015, 11:53 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 9:17 AM CDT (14:17 UTC)
In effect from
Jul 8, 2015, 11:53 AM CDT
Expired
Jul 9, 2015, 9:05 AM CDT
In force
21 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Brown County, TX, San Saba County, TX

The radar

The Dyess AFB radar (KDYX), 124 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) at Winchell (WCHT2).

Action stage
24 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08138000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 7:00 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 8, 7:00 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 AM CDT WED JUL 8 2015

.AVIATION...
/12Z TAFS/

Mainly MVFR ceilings expected across the terminals through early
afternoon, before ceilings lift to VFR. The exception will be KABI
where IFR ceilings will persist through the late morning hours.
Keeping a TEMPO group at KJCT and KBBD for SHRA this morning,
otherwise some additonal rain showers may redevelop and affect
primarily the southern terminals after 20Z, ending by early
evening. Stratus is expected to develop overnight, with MVFR
ceilings affecting the southern terminals after 09Z.

&&

.PREV DISCUSSION... /ISSUED 454 AM CDT Wed Jul 8 2015/

SHORT TERM...
(Today and Tonight)

..Heavy rainfall and localized flash flooding remain possible
again today...

More beneficial rains will continue across portions of West Central
Texas through this afternoon/early evening. Early this morning,
widespread showers and thunderstorms continue to develop across much
of the Heartland and Northwest Hill Country, with this activity
becoming more scattered across the Concho Valley. Where it does
rain, very heavy rainfall with rapid accumulation rates remain
likely, as precipitable water values range from 1.7 inches across
western locations (Sterling County to Crockett County), to 2.1
inches across the eastern part of the forecast area. Most of the
numerical guidance also shows additional convection developing this
afternoon, mainly east of a line from Throckmorton to San Angelo.
They also show good precipitation amounts through early afternoon,
before things start to wind down. We considered extended the Flash
Flood Watch in time through 7 PM. However, with uncertainty
regarding how late into the afternoon the heavier precipitation
lasts, we decided to hold off on this and let the next shift monitor
the trends in the numerical guidance. The Flood Watch was also
expanded east to include McCulloch and San Saba Counties.

Any remaining convection will diminish by sunset, with drier air
moving into the region overnight. Lows will drop into the lower 70s
at most locations.

LONG TERM...
(Wednesday through next Monday)

Warmer and drier air will return to area for the middle to end of
the week. A ridge of high pressure currently located across the
southeastern states will build westward through the remainder of
this week, strengthening as it does so, with the center of the ridge
taking up residence over eastern New Mexico by early next week. This
will result in a continued influx of dry air with increasing
upper-level heights. Highs in the mid to upper 90s are likely for this
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 86  72  91  71  91 /  50  10   5   0   0
San Angelo 	 89  72  91  70  92 /  40   5   5   0   0
Junction 	 89  72  91  71  90 /  30   5   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR THE
FOLLOWING ZONES: Brown...Callahan...Coleman...Concho...
McCulloch...Runnels...San Saba...Shackelford...Taylor...
Throckmorton...Tom Green.

&&

99/99/24
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 AM CDT WED JUL 8 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
402 AM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS
MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY
EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE
SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 3:31 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
            BEING BARRICADED.

&&

EVENT NUMBER SJT1500506

JW
Local storm report, Jul 8, 4:31 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      7 NE BRADY              31.21N  99.25W
07/08/2015                   MCCULLOCH          TX   LAW ENFORCEMENT

            HEAVY FLOODING REPORTED ALONG US 377 FROM FM
            1121...NORTH TO THE COUNTY BORDER. TWO MALE OCCUPANTS OF
            ONE VECHILE CURRENTLY AWAITING RESCUE. SOME CARS HAVE
            BEEN SWEPT AWAY BY THE FLOOD WATERS.

&&

EVENT NUMBER SJT1500507

DOLL
Local storm report, Jul 8, 5:30 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     FLASH FLOOD      1 E ROCHELLE            31.22N  99.19W
07/08/2015                   MCCULLOCH          TX   LAW ENFORCEMENT

            HIGHWAY 190 EAST OF ROCHELLE IS COMPLETELY UNDER WATER
            AND IMPASSABLE.

&&

EVENT NUMBER SJT1500508

JW
Local storm report, Jul 8, 5:33 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            HIGHWAY 377 JUST SOUTH OF BROWNWOOD IS SHUT DOWN DUE TO
            WIDESPREAD FLOODING ACROSS THE ROADWAY.

&&

EVENT NUMBER SJT1500509

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:14 PM CDTAreal Flood AdvisorySJTCrockett2 hr
Jul 7, 11:49 PM CDTAreal Flood AdvisorySJTBrown, McCulloch116 min
Jul 8, 1:02 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr
Jul 8, 1:59 AM CDTAreal Flood AdvisorySJTMenard2 hr
Jul 8, 3:41 AM CDTAreal Flood AdvisorySJTConcho, Menard, Schleicher109 min
Jul 8, 4:17 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr
Jul 8, 7:06 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba114 min
Jul 8, 7:30 AM CDTAreal Flood AdvisorySJTCallahan, Coleman90 min
Jul 8, 8:45 AM CDTFlash Flood WarningSJTBrown, Coleman4 hr
Jul 8, 8:52 AM CDTFlash Flood WarningSJTMcCulloch, San Saba4 hr
Jul 8, 9:17 AM CDTRiver Flood WarningSJTLampasas, San Saba49 hr
Jul 8, 12:18 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 12:20 PM CDTRiver Flood WarningSJTBrown72 hr
Jul 8, 3:26 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 4:32 PM CDTAreal Flood AdvisorySJTIrion, Tom Green118 min
Jul 8, 4:45 PM CDTSpecial Weather StatementSJTTom Green30 min
Jul 8, 5:17 PM CDTSpecial Weather StatementSJTTom Green43 min
Jul 8, 6:49 PM CDTAreal Flood WarningSJTBrown12 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.